With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Just wanted to post this to let others know. Right now I am on compounded progesterone cream and know that prometrium cream is also bio-dent.
In my PDR drug book the side effects from Prometrium are as follows
More Common side effects: Abdominal cramping, back pain, bloating breast tenderness and pain, chest pain, constipation, coughing, depression, diarrhea, dizziness, emotional instability, fatigue, headache, hot flashes, irritability, joint pain, muscle pain, nausea, night sweats, swelling of the hands and feet, upper respiratory infection, urinary problems, vaginal discharge, vaginal dryness, viral infection, vomiting, worry.
Less Common or rare side effects may include: Abnormal vision, acne, abscess, allergic reaction, anxiety, arthritis, blood clot, breakthrough bleeding(between periods) breast cancer or lump, breast enlargement, broncitis, change in menstrual flow, decreased or increase appetite, dry mouth, earache,fever, gallbladder disorder, high blood pressure, indigestion, insomina, irregular heartbeat, itching, lack of menstruation, leg cramps, lung inflammation, lymph problems, muscle tension, nasal congestion, nervousness, rash, sleepiness, sinus inflammation, weight change etc.
I figure if prometrium has these side effects it makes sense that compounded progesterone cream could have the same ones as well. Since taking the compounded progesterone I have noticed I have a few of these side effects myself.
It seems that everyone likes to say these compounded hormones don't have side effects but I don't find that to be true. We all have to be careful with them as well.
I posted this so if others are having these side effects it could very well be the medication, if you are taking it.
All medications can have side effects and that includes compounded hormones as well. I don't think anyone here has said that bio identical or compounded hormones couldn't have side effects. Who are these "everyone" you are referring to?
Another to keep in mind when it comes to hormones, it is all about balance. If your hormones aren't balanced than you may get symptoms. Sometimes side effects aren't from the medication, but from not being on the right dosage or delivery method for *you* or from taking something that you may not necessarily need, as in progesterone. Not every woman needs progesterone following a hysterectomy.
Everyone is different, whether it be hormones or some other medication, you could have side effects while I may not. Case in point, my dh just started bp meds and he had horrible side effects from the first one, doc switched him to another and he is now doing fine. Does that mean that the first one is a bad med. Nope, just means it wasn't right for my dh.
I just wanted to add that those "lists of side effects" that appear in prescribing information are legal language more than anything else. If ONE person, anywhere in the world, has experienced a side effect from a medication, it has to be on there. It's a way of legally covering their rears, and not an indication of what an average user would expect to experience. And in the case of progesterone, they have to include all of the potential side effects of estrogen, since - especially in women with ovaries, who are the target population, progesterone will likely convert at least in part to estrogen.
I haven't heard anyone say that compounded hormones don't or can't have side effects. However, I will say that bio-identical HRTs tend to have fewer side effects than non-bioidentical ones, largely because when non-bioidentical ones metabolize they produce compounds are bodies are not used to handling.